71603members
375696posts
cancel
Showing results for 
Search instead for 
Did you mean: 

HERCEPTIN SIDE EFFECTS

9 REPLIES 9
Elisa
Member

Re: HERCEPTIN SIDE EFFECTS

Thanks for the comments. I haven't been on the site for a while so didn't see your comments. I just wanted to say that the hospital does give cortisone and an anti-histamine injection before giving Herceptin and yet I still had a reaction. Keep your fingers crossed for tomorrow. Thanks again.

emmbee
Member

Re: HERCEPTIN SIDE EFFECTS

Hi Eliza and Ismark.

Eliza,
I had a reaction to my loading dose, they had to stop, give me Piriton and warm my arm with a heat pad. All was fine after that.

Ismark,

I had my first 2 doses in hospital and 16 doses at home. I did not have any problems. The nurses are fully trained in giving Herceptin and always carry Piriton etc just in case.

Hope all goes well for you both.

E

westie123
Member

Re: HERCEPTIN SIDE EFFECTS

Hi sorry cant help with nausea/headaches,i did ask to change one of my herceptins as i usually had it on a friday and i was going away on the friday it was due, i was told if it is delayed for more than 7 days you have to have a reloaded dose/stay on ward for 6 hrs afterwards. I was only away for a long weekend so didnt have to do that.My last reloaded dose i was on the ward from 10.00 in morning didnt get out till 9.30 on the evening, not due to reaction but staff shortage/ delays in herceptin getting delivered to ward. julie

janey_23
Member

Re: HERCEPTIN SIDE EFFECTS

hi can anyone tell me if they suffer headaches and nausea while having herceptin? I was going to ask to miss one as I am going on holiday just after my 3rd one and I dont want to feel like this while I am away , I understand that if you miss a treatment you have to start again ,does any one know about this thanks Jane x

lala
Member

Re: HERCEPTIN SIDE EFFECTS

Hi
I had my 1st 2 herceptins in hospital over 90 mins with no side effects. I have just had the 3rd at home and they gave it to me over the same length of time. I am a bit confused as I was told that one of the side effects is high temp and low blood pressure. Maybe it can go either way I will ask next time.

Ruby1
Member

Re: HERCEPTIN SIDE EFFECTS

Hi Izmark
Sorry that my post makes you feel more anxious etc but I do think it's important for people to be aware that a reaction can take place at any time during your treatment as was the case for me. I am so pleased I was at the hospital when it happened as they were able to do what they needed to do and get a doctor to me immediately. A lot of people sail through treatment.
xx

izmark
Member

Re: HERCEPTIN SIDE EFFECTS

Now, this is making me feel a wee bit anxious. I have just had my first two doses (with no side effects)and am just about to start having it at home. Is anyone having it at home and has everything been ok?

Ruby1
Member

Re: HERCEPTIN SIDE EFFECTS

Hi Elisa
Sorry to hear about your reaction. Just wondering how quickly you were given it as if it's given too quickly this can happen. I very strangely did have a few reactions to Herceptin. The first time was when i was about half way through i.e. around number 9 suddenly came over very faint, heart beating really fast, high blood pressure, hot and sweaty - this was very soon after the infusion started and I recovered quite quickly and was able to continue having it but very very slowly. At my final infusion no. 18 I had a bad reaction all of the above but worse, had to have various medications to reverse it all and oxygen etc. The thing is, you know you're in the right place although it is very scary. I was told that if I ever had to have it again, I'd have to have steroids and piriton first. maybe they'll decide to give you preventative medicine and then infuse it into you more slowly. Hope this is the case.
Ruby xx

JanB
Member

Re: HERCEPTIN SIDE EFFECTS

Hi Elisa

I've just had my latest Herceptin treatment today and, like your first time round I have been tolerating it very well for some months now. I've never experienced any problems like you described. It does sound like you had an allegic reaction this time round. Hopefully, they'll be able to give you something to prevent it so that you can continue with your treatment.

Good luck tomorrow.

Jan xx

Elisa
Member

HERCEPTIN SIDE EFFECTS

Hi all. I wanted to ask if anyone has had the same reaction that I had yesterday when I went for my first dose of Herceptin. I should point out that I did Herceptin and chemo plus Herceptin on its own two years ago and I tolerated it very well, apart from spots. Yesterday was a nightmare. The Herceptin had only just started to go in when I felt like vomiting and there was a compression, not pain, in the chest area. It's a bit diffiult to explain but I didn't feel right. My blood pressure also went up, not high but it was fine before I started. They interrupted treatment immediately and I have to go back tomorrow morning. I know I'm more anxious than I used to be; I just hate the sight of needles but I was quite calm yesterday. Thanks.